Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 46, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Oct 20, 1994, 11:07 PM CDT for Tillman County, Oklahoma. It was in force for 53 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 20, 1994, 11:07 PM CDT (04:07 UTC)
- Expired
- Oct 21, 1994, 12:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tillman County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 210407
TOROKC
OKC065-141-TXC197-210500-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1107 PM CDT THU OCT 20 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1200 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
SOUTHERN JACKSON AND WESTERN TILLMAN
IN NORTHERN TEXAS
NORTHERN HARDEMAN
INCLUDING THE FOLLOWING LOCATIONS
ELDORADO...ELMER...FREDERICK...MANITOU...TIPTON AND
GOODLETT
AT 1107 PM CDT DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING TORNADOES ALONG THE RED RIVER. ONE WAS ALONG THE RED RIVER
JUST SOUTHEAST OF ELMER...AND THE OTHER WAS OVER THE RED RIVER BETWEEN
GOODLETT AND ELDORADO. THESE STORMS WERE TRACKING EAST AT 25 MPH.
PERSONS SOUTH OF TIPTON AND WEST OF FREDERICK...AND ALONG THE RED RIVER
SOUTH OF ELMER SHOULD MOVE TO SHELTER NOW.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE
HARD TO SEE. AT NIGHT OR DURING HEAVY RAIN...THE ONLY CLUE TO
A TORNADO'S PRESENCE MAY BE ITS ROAR. IF ANY UNUSUAL ROAR IS
HEARD...QUICKLY TAKE COVER IN YOUR BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR ROOM SUCH AS A
CLOSET ON THE LOWEST FLOOR. YOU MAY ONLY HAVE A FEW SECONDS.
ABANDON CARS AND MLOBILE HOMES FOR A REINFORCED BUILDING OR GET
INTO A DITCH OR CULVERT. REMAIN UNDER COVER UNTIL YOU ARE
CERTAIN THE STORM IS PAST.
LAT...LON 3436 9881 3438 9946 3431 9987 3448 9984
3452 9940 3456 9886
DAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 20, 3:30 PM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Oct 20, 3:30 PM CDT, 7 hours 37 minutes before
FPUS3 KOKC 202002 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 330 PM CDT THU OCT 20 1994 AVN-NGM-ETA ARE IN AMAZINGLY CLOSE AGREEMENT...BRINGING STRONG SHORTWAVE NOW OVER NORTHWESTERN NM INTO OK TONIGHT/EARLY FRIDAY MORNING. DO NOT SEE ANY SOURCE OF DRYING BEFORE THEN...SO CHC POPS LOOK IN ORDER AS PER MOS. PCGRIDDS SHOWS SOME SUBSIDENCE BEHIND THE PRIMARY WAVE...BUT WL NOT CLEAR OUT CLOUDS TOO QUICKLY FRIDAY SINCE MODELS SUGGEST OTHER WEAK WAVES TO FOLLOW. TEMPERATURE-WISE...MINIMAL DRYING AND THICKNESS PATTERNS DO NOT INCICATE SIGNIFICANT COOLING THROUGH 48 HOURS SO WILL NOT VARY TEMPS MUCH. IN THE EXTENDED HOWEVER...MRF THICKNESSES FALL SOMEWHAT...SO WILL LEAVE GRADUAL COOLING TREND AS IN PREVIOUS FORECAST. FIRST GUESS NUMBERS... FCSTID=10 HBR 56 81 49 80 / 40 20 0 0 OKC 58 78 53 77 / 50 40 0 0 SPS 58 84 50 84 / 40 30 0 0 GAG 45 78 35 78 / 30 10 0 0 PNC 55 79 50 78 / 40 30 0 0 DUA 63 83 60 80 / 30 50 20 0 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, Oct 20, 10:37 PM CDT, 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1040 PM CDT THU OCT 20 1994
TIME/DATE COUNTY EVENT
915 PM ROGER MILLS QUARTER SIZE HAIL 5 MILES NE OF
SWEETWATER
1018 PM JACKSON ONE INCH HAIL REPORTED IN ELDORADO
BRLocal storm report, Oct 20, 10:40 PM CDT, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1040 PM CDT THU OCT 20 1994
TIME/DATE COUNTY EVENT
915 PM ROGER MILLS QUARTER SIZE HAIL 5 MILES NE OF
SWEETWATER
1018 PM JACKSON ONE INCH HAIL REPORTED IN ELDORADO
BRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 68 min |
| Oct 20, 9:02 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 58 min |
| Oct 20, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 68 min |
| Oct 20, 9:39 PM CDT | Tornado Warning | OUN | Jackson | 51 min |
| Oct 20, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 60 min |
| Oct 20, 9:50 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 40 min |
| Oct 20, 10:25 PM CDT | Tornado Warning | OUN | Jackson | 50 min |
| Oct 20, 11:07 PM CDT | Tornado Warning | OUN | Jackson | 53 min |
| Oct 20, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 49 min |
| Oct 21, 12:11 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 49 min |
| Oct 21, 12:18 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 42 min |
| Oct 21, 12:39 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 51 min |
| Oct 21, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 59 min |
| Oct 21, 1:13 AM CDT | Severe Thunderstorm Warning | OUN | Love | 62 min |
| Oct 21, 3:06 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 54 min |
| Oct 21, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 30 min |
| Oct 21, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 35 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.